MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5NM TORQUE LIMITING NUT DRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5NM TORQUE LIMITING NUT DRIVER; SCREWDRIVERS
Model Number 03.615.040
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during testing at service and repair, the 2.5nm torque limiter for locking nut failed in calibration.There was no patient involvement.This report is for one (1) 2.5nm torque limiting nut driver.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Synthes service and repair evaluation: the customer reported the device failed in calibration.The repair technician reported the device failed high in calibration.The cause of the issue is failed high.The device was sent to the vendor for repair on 24-jan-2020.The vendor will repair the device per the vendor work instructions.The device will be returned to the customer upon completion of the service and repair process.Attached service record router completed through operation 21.Finalized service record will be archived in tungsten document management system.The evaluation was confirmed.Service history: the previous service event for part number 03.615.040 with lot number(s) 9831909-15 has been reviewed.The customer called in a service request for this item on 8-jan-2020 for locking nut failed in calibration.The item was previously returned for service on 7-mar-2018 due to out of calibration.The previous service condition of out of calibration is relevant to the current complained issue of locking nut failed in calibration.The manufacture date of this item is 8-aug-2017.The service history review is confirmed.Us customer quality returned product investigation flow: power tools/calibration.Functional test below provided by tecomet.See attachment "tecomet 03.615.040 lot 9831909-15".Visual inspection: the returned 2.5nm torque limiting nut driver (p/n: 03.615.040, lot #: 9831909-15) displayed no damage or defect.Functional test: torque testing revealed the device's torque was too high; the device was able to be re-calibrated and returned to the customer.Document/specification review: the relevant manufactured-to/current engineering drawing was review during investigation; no design issues were revealed during investigation.Investigation conclusion: the complaint condition was confirmed.No manufacturing issues were identified during investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5NM TORQUE LIMITING NUT DRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9639221
Report Number2939274-2020-00485
Device Sequence Number14181236
Product Code HXX
UDI-Device Identifier10705034715339
UDI-Public(01)10705034715339
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.615.040
Device Catalogue Number03.615.040
Device Lot Number9831909-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1